MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME10 4MM X 11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME10 4MM X 11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100412
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(6).The healthcare professional reported that during the coil embolization procedure of a gastrointestinal hemorrhage, the concomitant microcatheter (progreat® - terumo) was delivered to the target lesion and the coil embolization procedure started.The 4mm x 11.5cm micrusframe 10 coil (mfr100412 / s12911) was inserted into the microcatheter, but the coil encountered strong resistance.The coil was replaced with another 4mm x 11.5cm micrusframe 10 coil (mfr100412 / s12577) and the same issue with resistance was encountered with this replacement coil.Another coil, a galaxy g3 was used and the g3 coil was implanted without any issue.The procedure was successfully completed without further issue or delay.It was confirmed that there was no bent or kink on the microcatheter prior to use.There was no bent or kink on the coil prior to the procedure.The target vessel was not tortuous or with acute bends.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: the non-sterile 4mm x 11.5cm micrusframe 10 coil was received contained in a pouch.The device was visually inspected.The hub was without any damage.The device positioning unit (dpu) was observed kinked at 87 cm and 121 cm from the proximal end.The marker band was noted at 47 cm from the proximal end and was found within specification.The resheathing tool was not damaged.The coil introducer was unzipped and kinked.The embolic coil was outside the introducer.The device underwent microscopic inspection.The v-notch was noted to be in normal good condition.The resistance heating (rh) was not heated, the articulation joint and the rh were not damaged.The embolic coil was found stretched and entangled with the dpu.Functional analysis could not be performed due to the stretched condition of the embolic coil and it being tangled with the dpu.The coil introducer was also kinked and unzipped.A review of manufacturing documentation associated with this lot (s12911) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue captured in the complaint that the micrusframe 10 coil encountered strong resistance could not be confirmed through functional analysis due to the condition of the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.The stretched condition of the embolic coil and the coil entanglement with the dpu may have been due to excessive force which cause the coil to become stretched and through handling, the stretched coil became tangled with the dpu.The cause of the stretched coil and how the coil became tangled with the dpu could not be conclusively determined.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 11.5cm micrusframe 10 coil left the manufacturing facility with the embolic coil in stretched condition and tangled with the dpu.The unzipped and kinked coil introducer would have also been caught during final inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00957 and 3008114965-2019-00958.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of a gastrointestinal hemorrhage, the concomitant microcatheter (progreat® - terumo) was delivered to the target lesion and the coil embolization procedure started.The 4mm x 11.5cm micrusframe 10 coil (mfr100412 / s12911) was inserted into the microcatheter, but the coil encountered strong resistance.The coil was replaced with another 4mm x 11.5cm micrusframe 10 coil (mfr100412 / s12577) and the same issue with resistance was encountered with this replacement coil.Another coil, a galaxy g3 was used and the g3 coil was implanted without any issue.The procedure was successfully completed without further issue or delay.It was confirmed that there was no bent or kink on the microcatheter prior to use.There was no bent or kink on the coil prior to the procedure.The target vessel was not tortuous or with acute bends.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The 4mm x 11.5cm micrusframe 10 coil (mfr100412 / s12911) was returned for evaluation which revealed the embolic coil in a stretched condition.Based on the product analysis completed on 3/13/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME10 4MM X 11.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8420938
Report Number3008114965-2019-00957
Device Sequence Number16593346
Product Code KRD
UDI-Device Identifier10886704077817
UDI-Public10886704077817
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR100412
Device Lot NumberS12911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT® MICROCATHETER (TERUMO).